Jump to content

Photo

Clindamycin & Doxycycline Or Retin-A (Tretinoin 0.1%)?

clindamycin doxycycline retin-a tretinoin 0.1% retinoids

2 replies to this topic

#1 Nicholai

Nicholai

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 19-August 12

Posted 19 August 2012 - 02:28 AM

So I recently started using Retin-A/Tretinoin (0.1%) for about a month now. I have been experiencing really bad breakouts (cystic acne; to the point that I have to pop it to release the nasty pus inside) and peeling ever since on it. My skin is so red and flakey, and just so bad in general. I know that this is supposed to happen (initial breakout, side-effects, etc). I have cut back to using it every other day and waiting at least 40 minutes to apply it after I was my face. I also moisturize in the night and use a SPF sunscreen in the day, yet it is still making my face so blotchy and bad.

I was prescribed Clindamycin and Doxycycline last year prior to going on the Retin-A and it made my face clear up completely. I then stopped/took the Clinda and Doxy on and off (not routinely) and my acne started coming back again. Now I am using the Retin-A and my acne has never been this bad. Should I just go back to using the Clindamycin and Doxy (it worked) or should I just stick with the Retin-A? Thanks!

#2 Flyer17

Flyer17

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 138
    Likes: 6
About Me
  • Gender:Male
  • Location:Ohio
  • Joined: 13-June 11

Posted 19 August 2012 - 06:31 AM

Unfortunately you're going to have to give the tretinoin another 2 months or so to see if it's really going to work. Either that or talk to your derm again and explain what's going on.

Doxy really isn't supposed to be a long-term solution, so maybe you can use another round to get clear, but you'll probably have to find something else, too (that may be where the Clindamycin comes into play).

#3 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,122
    Likes: 446
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 31 August 2012 - 01:39 PM

So I recently started using Retin-A/Tretinoin (0.1%) for about a month now. I have been experiencing really bad breakouts (cystic acne; to the point that I have to pop it to release the nasty pus inside) and peeling ever since on it. My skin is so red and flakey, and just so bad in general. I know that this is supposed to happen (initial breakout, side-effects, etc). I have cut back to using it every other day and waiting at least 40 minutes to apply it after I was my face. I also moisturize in the night and use a SPF sunscreen in the day, yet it is still making my face so blotchy and bad.

I was prescribed Clindamycin and Doxycycline last year prior to going on the Retin-A and it made my face clear up completely. I then stopped/took the Clinda and Doxy on and off (not routinely) and my acne started coming back again. Now I am using the Retin-A and my acne has never been this bad. Should I just go back to using the Clindamycin and Doxy (it worked) or should I just stick with the Retin-A? Thanks!


Many skin types cannot handle Retin A every day. If I use Retin A every 3 days instead I break out less, am less irritated, but still get the positive effects.

photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users